Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Meds & Trail Treatment
Feb 6, 2008

Whats all this take on thebody website about trials to sort out diaorreah for HIV people on treatment?

This is something that I suffer from and my doctors in UK wont admit its my tablets (combivir and sustiva) and i get bad stomach pains and have for 3 years and all I want is to be health, not sit uncomfortable at work needing the toilet all the time and be pain free.

Its to the point now its causing depression. I was going to ask if I could change meds to maybe atripla as this is meant to not cause these problems but dont know how true that is and if this is a good decision.

I want the facts and info on this new treatment on diaorreah before I push it with my doctors to change me, i worry as my cd4 count is now 550 was only 145 when started meds and viral load undetectible since meds started.

Help me please with advice so i can have a normal life without all these problems, even considering leaving my job as it gets so bad and I dont want to :( - its like meds seem more trouble than they are worth as whats point in it being under control if you still have no life?

Response from Dr. Frascino

Hello,

Unfortunately I don't know what specific "trials to sort out diarrhea for HIV people on treatment" you are referring to. Certainly diarrhea can be caused by many HIV medications: however, it has many other potential etiologies as well. Persistent diarrhea in the setting of HIV disease warrants a full evaluation, including stool analysis and other laboratory studies. Immediately assuming it's related to your mediations is premature. There are a number of effective medications that you can take to help ameliorate this annoying symptom while a thorough evaluation is underway. Talk to your HIV specialist and develop a plan for evaluation and treatment of your problem. Certainly your current medication regimen is effective virologically (undetectable HIV plasma viral load) and immunologically (CD4 count increasing from 145 to 550). However, if indeed it is determined that your medications are the cause of your gastrointestinal problem, you should discuss all treatment options with your HIV specialist, including a possible switch in antiretrovirals. Certainly quality of life needs to be factored into any treatment equation.

Although life with HIV may never be completely "normal," many of the challenges we have to put up with can be mitigated by working closely with a competent and compassionate HIV specialist.

Good luck.

Dr. Bob


Previous
VL 4000 a blip???
Next
Methylcobalamin: Novel antiviral for AIDS?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement